Alert archive / New York / Special Weather Statements in 2012

Special Weather Statement, NWS Buffalo, NY

June 12, 2012Genesee County, New York

NWS Buffalo, NY issued this special weather statement at Jun 12, 2012, 6:04 PM EDT for Genesee County, New York. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2012, 6:04 PM EDT (22:04 UTC)
Expired
Jun 12, 2012, 7:00 PM EDT
In force
56 min
Issued by
NWS Buffalo, NY

County Genesee County, NY

The radar

The Buffalo radar (KBUF), 29 km from the middle of the area, began a volume at 22:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.1 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2012-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 78 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2012-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 146 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
78 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
575 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
146 m²/s²
0-3 km storm-relative helicity
148 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WWUS81 KBUF 122204
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
604 PM EDT TUE JUN 12 2012

NYZ001-002-010-011-122300-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
604 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED OVER SOUTHEASTERN NIAGARA
  COUNTY...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
RURAL NORTHWESTERN GENESEE COUNTY
RURAL NORTHEASTERN ERIE COUNTY

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4315 7836 4303 7844 4312 7861 4317 7858

$$
AR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at Jun 12, 6:03 PM EDT, 1 minute earlier.

Area forecast discussion, Jun 12, 6:03 PM EDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
603 PM EDT TUE JUN 12 2012

.SYNOPSIS...
A COLD FRONT WILL CROSS WESTERN AND CENTRAL NEW YORK THROUGH THIS
EVENING AND PRODUCE A FEW MORE SHOWERS AND THUNDERSTORMS. FOLLOWING
THE FRONT...COOLER AND NOTICEABLY LESS HUMID WEATHER WILL RETURN
TONIGHT AND WEDNESDAY AS HIGH PRESSURE BUILDS BACK INTO THE GREAT
LAKES. EXPECT DRY CONDITIONS TO CONTINUE THROUGH THE REST OF THE
WEEK AND THE UPCOMING WEEKEND.

&&

.NEAR TERM /THROUGH WEDNESDAY NIGHT/...
THROUGH 600 PM...SHOWERS AND THUNDERSTORMS WHICH DEVELOPED OUT
AHEAD OF THE FRONTAL BOUNDARY HAVE WEAKENED A BIT AS THEY MOVE
INTO CENTRAL NEW YORK. THESE CELLS ARE STILL CAPABLE OF PRODUCING
SOME DECENT DOWNPOURS...BUT RADAR TRENDS SUGGEST THE LINE IS
EVOLVING INTO MORE OF STEADY RAINFALL RATHER THAN LOCALLY HEAVY
CELLS. EXPECT THIS TREND TO CONTINUE THROUGH THE EVENING HOURS.

A SECOND LINE OF CONVECTION THAT IS FIRING UP RIGHT ALONG THE
COLD FRONT...WITH THIS TO FORECAST THE REGION DURING THE EVENING
HOURS. SHOWERS AND THUNDERSTORMS WITH THE FRONT APPEAR TO BE
ENHANCED ALONG THE LAKE ONTARIO/LAKE ERIE BOUNDARY...WITH THESE
CELLS LIKELY TO PRODUCE BRIEF HEAVY DOWNPOURS AND PERHAPS SMALL
HAIL. FORTUNATELY...THESE AREAS TEND TO BE LESS PRONE TO FLASH
FLOODING...GIVEN THE SMOOTHER TERRAIN WHEN COMPARED TO THE
SOUTHERN TIER. SHOWERS AND THUNDERSTORMS WILL PROGRESS EASTWARD
WITH THE FRONT...EVENTUALLY WEAKENING DURING THE EVENING HOURS
WITH THE LOSS OF DAYTIME HEATING.

IT IS LIKELY THAT SOME LOCATIONS IN SOUTHERN TIER HAD STORM TOTALS
APPROACHING 3 INCHES. STORMS WILL CONTINUE TO BE MONITORED...BUT
FORTUNATELY THE HEAVIEST RAINFALL APPEARS TO BE DONE IN THE
SOUTHERN TIER. THIS SAID...IT CAN TAKE A SEVERAL HOURS FOR SOME
HIGH FLOWING CREEKS TO DROP.

HE LATEST GUIDANCE SUGGESTS THAT THE FRONT SHOULD CLEAR THE
EASTERN PORTIONS OF OUR CWA BEFORE CWA. MUCH DRIER AIR WILL FILTER
IN BEHIND THE FRONT OVERNIGHT. THIS WILL ALLOW ANY LINGERING
SHOWERS TO END AND FOR CLOUDS TO THIN OUT FROM WEST TO EAST.

HIGH PRESSURE BUILDING EAST ACROSS THE GREAT LAKES WILL BRING MOSTLY
SUNNY SKIES WEDNESDAY. THE NORTHERLY FLOW ON THE EAST SIDE OF THE
HIGH WILL KEEP TEMPERATURES IN THE 60S TO ABOUT 70.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
A VERY HIGH AMPLITUDE BLOCKING PATTERN WILL BE FOUND BETWEEN
GREENLAND AND THE CANADIAN MARITIMES DURING THIS PERIOD...AS SHARP
RIDGING OVER GREENLAND WILL LIE NORTH OF AN EXTREMELY (-4/5 STD H5
HGT FIELDS) ANOMALOUS CUT OFF LOW OVER THE OPEN ATLANTIC. THIS IS
NOT TO BE CONFUSED WITH A -NAO PATTERN...AS THE RIDGE WILL BE
CENTERED ARND 50W LONGITUDE RATHER THAN 20-40W. AS A RESULT...THE
UPSTREAM CUTOFF WILL BE FURTHER WEST AND WILL HAVE NO COOLING
EFFECTS ON OUR WEATHER.

MEANWHILE...SEVERAL VIGOROUS SHORTWAVES WILL MOVE THROUGH THE
PACIFIC NORTHWEST...CARVING OUT A SHALLOW LONGWAVE TROUGH IN THE
PROCESS. THE COMBINATION OF THIS DEVELOPING TROUGH AND THE STAUNCH
DOWNSTREAM BLOCK OVER GREENLAND WILL PUMP UP H5 HGTS ACROSS THE
EASTERN HALF OF THE U.S. AND CANADA. THE BUILDING HGTS OVER OUR
REGION WILL TRANSLATE INTO A PROLONGED PERIOD OF FAIR DRY WEATHER...
WITH TEMPERATURES AVERAGING WELL ABOVE NORMAL. SINCE OUR REGION WILL
BE CLOSE TO THE AXIS OF THE BUILDING HGTS...WE WILL NOT EXPERIENCE
THE BRUNT OF INCREASING HEAT. INSTEAD...H85 TEMPS SHOULD STAY CLOSE
TO 12C...MAKING FOR WARM AFTERNOONS AND COMFORTABLE NIGHTS WITH
TOLERABLE HUMIDITY LEVELS (DEW POINTS GENERALLY IN 50S).

GETTING INTO SOME DETAILS...HIGH PRESSURE CENTERED OVER LAKE HURON
WILL PROVIDE US WITH A BEAUTIFUL STAR FILLED WEDNESDAY NIGHT. IT
WILL BE SEASONABLY COOL THOUGH AS TEMPERATURES WILL SETTLE INTO THE
LOWER 50S THE LAKE PLAINS...WITH WIDESPREAD 40S ACROSS THE SRN TIER
AND THE NORTH COUNTRY.

THE CENTER OF THE SFC HIGH WILL MOVE TO QUEBEC ON THURSDAY...WHILE
EXPANDING ITS NOSE SOUTHWARDS ACROSS OUR REGION TO THE OHIO VALLEY.
THIS WILL SUPPORT PLENTY OF SUNSHINE ACROSS OUR REGION WITH H85
TEMPS OF 12C SUPPORTING AFTERNOON HIGHS IN THE MID TO UPPER 70S.

FOR THURSDAY NIGHT THROUGH FRIDAY NIGHT...THE SFC HIGH WILL BECOME
ANCHORED OVER THE CANADIAN MARITIMES. AGAIN...THE HIGH WILL STRETCH
TO THE SOUTHWEST ACROSS OUR REGION AND THIS KEEP US WITHIN THE
STRONGEST AREA OF SUBSIDENCE WHILE THE TRUE GULF HEAT AND HUMIDITY
WILL BE BOTTLED UP WELL TO OUR WEST. LOWS WILL GENERALLY BE IN THE
50S FOR THURSDAY NIGHT AND THE UPPER 50S TO LOWER 60S FOR FRIDAY
NIGHT. HIGHS FRIDAY WILL BE IN THE UPPER 70S TO LOWER 80S...BUT
WITHOUT EXCESSIVE HUMIDITY.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
ANOMALOUSLY STRONG RIDGING WILL REMAIN IN PLACE ACROSS THE EASTERN
PARTS OF NORTH AMERICA DURING THIS PERIOD...WITH OUR SPECIFIC
FORECAST AREA REMAINING UNDER THE GENERAL AXIS OF THE BLOCKING
RIDGE. THIS WILL KEEP DRY AND SEASONABLY WARM WEATHER IN PLACE AS
MID LEVEL DISTURBANCES WILL BE DEFLECTED TO OUR NORTH AND WEST.

TEMPERATURES WILL AVERAGE SOME 6 TO 10 DEGREES F ABOVE NORMAL DURING
THIS PERIOD WITH TOLERABLE HUMIDITY LEVELS REMAINING IN PLACE. H85
TEMPS SHOULD GENERALLY BE IN THE MID TEENS...WHICH WILL SUPPORT
DAILY HIGHS IN THE MID TO UPPER 80S ACROSS THE LOWER TERRAIN.

&&

.AVIATION /22Z TUESDAY THROUGH SUNDAY/...
THROUGH 22Z...THE COLD FRONT HAS REACHED IAG...CAUSING AN ABRUPT
WIND SHIFT TO THE NW. EXPECT A SIMILAR SHIFT AT BUF/ROC...AND
EVENTUALLY ART.

MEANWHILE SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE
FRONT...AND THIS MAY POTENTIALLY IMPACT TAF SITES...WITH BRIEF
PERIODS OF MVFR OR LOWER CONDITIONS POSSIBLE IN THUNDERSTORMS. THE
LINE IS FAIRLY BROKEN...WITH STORMS AHEAD OF THE FRONT EXPECTED
TO BE HIT OR MISS.

AFTER THE PCPN DIES DOWN FROM WEST TO EAST THIS EVENING...MUCH DRIER
AIR WILL ADVECT EAST ACROSS WESTERN AND CENTRAL NEW YORK. THIS WILL
ALLOW BKN MVFR/VFR CIGS TO SCATTER OUT.

HIGH PRESSURE BUILDING EAST ACROSS THE LOWER LAKES WILL BRING VFR
CONDITIONS ON WEDNESDAY.

OUTLOOK...
THURSDAY THROUGH SUNDAY...VFR.

&&

.MARINE...
SOUTH TO SOUTHWEST WINDS AHEAD OF THE APPROACHING COLD FRONT WILL
VEER TO THE WEST NORTHWEST AND INCREASE TONIGHT. THE LATEST GUIDANCE
SUGGESTS THAT WIND AND WAVES WILL REACH SMALL CRAFT ADVISORY
CONDITIONS ALONG THE SOUTHEAST SHORES OF LAKE ONTARIO LATER TONIGHT
INTO PART OF WEDNESDAY MORNING.

AS THE FRONT CROSSES THE LAKES LATE THIS AFTERNOON AND EVENING...IT
IT WILL PRODUCE A FEW MORE SHOWERS AND POSSIBLE THUNDERSTORMS...
WHICH COULD RESULT IN LOCALLY HIGHER WINDS AND WAVES.

HIGH PRESSURE WILL BUILD BACK INTO THE REGION WEDNESDAY THROUGH THE
REST OF THE WEEK. THE WEAKER PRESSURE GRADIENT ASSOCIATED WITH THE
HIGH WILL HELP TO KEEP WIND AND WAVES BELOW SMALL CRAFT ADVISORY
LEVELS.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...NONE.
MARINE...SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 8 AM EDT
         WEDNESDAY FOR LOZ043.
         SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 11 AM EDT
         WEDNESDAY FOR LOZ044.

&&

SYNOPSIS...TJP
NEAR TERM...APFFEL/TJP
SHORT TERM...RSH
LONG TERM...RSH
AVIATION...APFFEL/TJP
MARINE...TJP
Hazardous weather outlook, Jun 12, 5:26 AM EDT, 12 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
526 AM EDT TUE JUN 12 2012

NYZ001>008-010>014-019>021-085-130930-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
526 AM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

A FRONTAL PASSAGE WILL RESULT IN SHOWERS AND THUNDERSTORMS TODAY.
WHILE THERE WILL BE A SLIGHT CHANCE FOR SOME OF THE STRONGER
STORMS TO PRODUCE GUSTY WINDS...HEAVY RAINFALL WILL ACCOMPANY ANY
THUNDERSTORMS THAT DEVELOP. THIS WILL LEAD TO AN ELEVATED RISK FOR
LOCALIZED PONDING OF WATER IN POOR DRAINAGE AND LOW LYING AREAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-130930-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
526 AM EDT TUE JUN 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Special weather statement, Jun 12, 1:40 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
140 PM EDT TUE JUN 12 2012

NYZ019-020-121845-
CATTARAUGUS NY-CHAUTAUQUA NY-
140 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED OVER EXTREME
  WEST CENTRAL CATTARAUGUS COUNTY...AND MOVING EAST AT 15 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
  CATTARAUGUS...
  LITTLE VALLEY...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4236 7877 4220 7875 4225 7910 4233 7910

AR
Special weather statement, Jun 12, 2:55 PM EDT, 3 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
255 PM EDT TUE JUN 12 2012

NYZ003-004-122000-
MONROE NY-WAYNE NY-
255 PM EDT TUE JUN 12 2012

...THUNDERSTORMS WITH HEAVY RAIN MOVING ACROSS MONROE AND WAYNE
COUNTIES...

* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING VERY HEAVY RAIN.
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM WEBSTER TO
  HENRIETTA...AND MOVING EAST AT 20 MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
DUAL POL DOPPLER RADAR ESTIMATES THAT THESE ARE PRODUCING RAINFALL
OF UP TO ONE INCH PER HOUR. THIS MUCH RAIN IN URBAN AREAS COULD
RESULT IN SOME LOCALIZED POOR DRAINAGE FLOODING.

LAT...LON 4303 7768 4324 7755 4329 7739 4329 7735
      4328 7726 4330 7713 4327 7699 4305 7711

RSH
Special weather statement, Jun 12, 3:00 PM EDT, 3 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
300 PM EDT TUE JUN 12 2012

NYZ020-021-122100-
CATTARAUGUS-ALLEGANY-
INCLUDING THE CITIES OF...OLEAN...WELLSVILLE
300 PM EDT TUE JUN 12 2012

...HEAVY RAIN AND LOCALIZED FLOODING...

AT 3:00 PM...DOPPLER RADAR HAS INDICATED AND AREA OF CONTINUAL
SHOWER AND THUNDERSTORM ACTIVITY MOVING OVER CATTARAUGUS AND INTO
ALLEGANY COUNTY THIS AFTERNOON. THESE STORMS HAVE THE POTENTIAL
FOR HEAVY RAIN...FREQUENT LIGHTNING...AREAS OF LOCALIZED AND POUR
DRAINAGE FLOODING WITH RAINFALL AMOUNTS IN EXCESS OF OVER AN INCH.
DRIVERS ARE URGED TO USE CAUTION WHEN DRIVING IN HEAVY RAIN AND
TURN AROUND IF ENCOUNTERING ANY AREAS OF FLOODING.
Local storm report, Jun 12, 5:27 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
527 PM EDT TUE JUN 12 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0430 PM     FLASH FLOOD      1 N GERMANTOWN          42.17N  78.28W
06/12/2012                   ALLEGANY           NY   LAW ENFORCEMENT

            ROUTE 6 PARTIALLY CLOSED.

&&

EVENT NUMBER BUF1200158

THOMAS
Special weather statement, Jun 12, 6:04 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
604 PM EDT TUE JUN 12 2012

NYZ001-002-010-011-122300-
ERIE NY-GENESEE NY-NIAGARA NY-ORLEANS NY-
604 PM EDT TUE JUN 12 2012

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 602 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND VERY
  HEAVY RAIN.  THIS STORM WAS LOCATED OVER SOUTHEASTERN NIAGARA
  COUNTY...AND MOVING EAST AT 20 MPH.

* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORM MAY INCLUDE...
RURAL NORTHWESTERN GENESEE COUNTY
RURAL NORTHEASTERN ERIE COUNTY

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4315 7836 4303 7844 4312 7861 4317 7858

AR

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:40 PM EDTSpecial Weather StatementBUFCattaraugus65 min
Jun 12, 2:55 PM EDTSpecial Weather StatementBUFWayne65 min
Jun 12, 2:59 PM EDTAreal Flood AdvisoryBUFAllegany, Cattaraugus3 hr
Jun 12, 3:19 PM EDTFlash Flood WarningBUFCattaraugus116 min
Jun 12, 3:40 PM EDTAreal Flood AdvisoryBUFAllegany3 hr
Jun 12, 3:45 PM EDTSmall Craft AdvisoryBUF19 hr
Jun 12, 3:58 PM EDTFlash Flood WarningBUFAllegany3 hr
Jun 12, 7:16 PM EDTSpecial Marine WarningBUF59 min
Jun 12, 7:17 PM EDTSpecial Weather StatementBUFWyoming58 min

Nearby

Special Weather Statements in New York, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.